Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 8, 2023, 9:40 PM CST for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 9:40 PM CST (03:40 UTC)
- Expired
- Feb 8, 2023, 11:45 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lawrence County, MS, Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 51 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 8, 7:26 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 8, 7:26 PM CST, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 726 PM CST Wed Feb 8 2023 ...New AVIATION... .DISCUSSION... Issued at 256 PM CST Wed Feb 8 2023 Tonight and Thursday... The majority of the active part of the short term forecast will be in the first half, with storms expected to be ongoing at the start of the period and continuing overnight. The synoptic setup is one that is favorable for severe weather as a compact, negatively tilted shortwave trough is generating a surface cyclone with a warm sector characterized by deep Gulf of Mexico moisture. This system will be pushing a cold front across the area overnight tonight. Ahead of the front, temperatures have warmed into the 70s F to near 80 F in some locations and this with dewpoints in the mid and upper 60s F is resulting in surface-based CAPE in the 1500-2000 J/KG range. This instability will wane a bit overnight but should remain sufficient to support robust thunderstorm development before storms begin to run into a more marginal thermodynamic environment as they approach the Mississippi/Alabama border. Deep layer shear will be increasing overnight and effective bulk shear at or above 50 kts is likely. In the lowest 1 KM, substantial veering and increasing winds with height will contribute to 200-300 M^2/S^2 storm relative helicity (SRH) with values locally higher. Overall, the greatest threat will be the chance for tornadoes and damaging winds with a chance for some mostly small hail. While the entirety of the forecast area is at risk for strong to severe storms today, the area of greatest risk will likely be in portions of central and western Mississippi and into northeastern Louisiana. An Enhanced Risk (3/5) for severe weather is in place in those locations with a Slight Risk (2/5) for much of the remaining area except far eastern Mississippi where a Marginal Risk (1/5). Strong to severe storms likely first begin west of the Mississippi River by mid afternoon and could begin to impact the I-55 corridor near or shortly after dusk. In eastern Mississippi, the greatest potential for strong storms will likely be after dark. Concerning flood potential, areas along and south of I-20 will have the highest risk. In this area, storm motions may be somewhat slower than further north, the band or squall may be less meridional than further north resulting in a greater chance for training, and greater deep layer moisture will reside. For this reason, a Limited Risk (1/4) for flash flooding was maintained in the Hazardous Weather Outlook (HWO) products. Most areas will likely see under 2 inches pf accumulation, but periods of high rainfall rates and localized higher amounts will pose greatest risk in urban, low- lying, and poor drainage areas. Ahead of the front and storms, gusty south winds will also be possible particularly into portions of the Mississippi River delta tonight as the pressure gradient strengthens alongside the diurnal increases in velocity of the low-level jet. Winds may gust up to 40 mph in this areas. Further south to near I-20, gusty winds are also expected but will likely not be as high, with gusts to 35 mph possible. Primary hazards with this activity will be the potential for difficult travel as well as the chance for some larger branches and smaller trees to be felled. After the front clears, cooler and drier air will be ushered in quickly. Given the late night frontal passage, overnight lows won't have too much time to fall but will still likely range from the upper 50s F southeast to the middle 40s F northwest. Thursday will be substantially cooler and dry. Cold air advection will be ongoing and high temperatures will be 10-15 degrees cooler than today in the middle 60s F. Winds will initially be breezy in the 10-15 kt range through early morning but will diminish as the center of the high pressure area moves overhead head into the evening. /86/ Thursday Night into Wednesday... The overall progressive/active pattern looks to continue well into next week. The first feature will be taking shape Fri ngt into Sat in the form of an upper low with that energy getting closed off, but maintaining movement as downstream larger scale features keep the perturbed progressive pattern. Next will be a compact/potent feature around the 14th followed by another potential large scale system around the 16/17th. With the first system Fri ngt/Sat, the diving jet energy will help it close off in the mid/upper levels. This will pose some challenges as trying to forecast the exact track of the upper feature is tough and various guidance indicates this with spacial differences. This mainly will have impacts on where precip/clouds will exist. I'll add that this latest run of guidance is offering a greater consensus for measuring precip in some of the forecast area, thus PoPs have increased. I feel these should be higher, but uncertainty in the location of precip is a concern for not going higher at the moment, thus anticipate higher precip chances with newer forecasts. Additionally, this cold upper low will offer opportunity for a dynamic cooling situation. Meaning the column will cool with increasing precip and rates. The question becomes, will the underlying environment be sufficiently cold at the start to allow for any dynamic cooling effects to allow temps to reach 33-34 degrees within precip to support a change over to snow. At this time confidence is low in that, but I do recognize that models struggle with such a scenario. With that, not going to mention and mix or changeover to snow in the official forecast, but this is something to watch closely. This closed off feature will have impacts on how the following system interacts with available moisture. Right now, the trend is for the cooler and less moist air to push more south into the Gulf, thus limiting the moisture quality in the return flow to support deep convection. Guidance has been decently consistent with showing the potency with this system and how the surface cyclone may evolve. So, having less quality moisture available for this system looks to be a limitation and something to allow for potentially less impacts to our area when it moves through. There will be another system on the heels of the one just discussed. This looks to be more of a larger scale system that could bring a round of convection and heavy precip as more quality moisture will be close by. This system is just beyond the official forecast period, but something we will be watching. The overall temperature forecast will be seasonal, but well below normal conditions will exist Friday ngt into Sun morning. The area looks to see a decent freeze Sun morning as well. Look for moderation for the following work week, but anticipate some variation due to the Tue system. /CME/ && .AVIATION... (00Z TAFS) Issued at 720 PM CST Wed Feb 8 2023 Numerous TSRA were noted on radar over the western half of the area. This activity will spread into east MS TAF sites during the next several hours. Away from TSRA activity where even lower flight conditions wl be psbl, a mix of MVFR and VFR cigs along with a gusty south wind wl prevail until after 07Z when a cold front will move in from the west and begin to improve conditions. VFR conditions and a lighter nw wind wl prevail areawide by 14Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 48 65 43 62 / 100 0 10 10 Meridian 53 67 45 64 / 100 20 10 10 Vicksburg 45 65 42 62 / 100 0 10 10 Hattiesburg 56 67 48 63 / 100 40 20 20 Natchez 46 66 45 62 / 100 0 10 10 Greenville 45 61 42 57 / 100 0 0 10 Greenwood 48 62 42 61 / 100 0 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Wind Advisory until 6 AM CST Thursday for MSZ018-019-025-026-034. LA...None. AR...Wind Advisory until 6 AM CST Thursday for ARZ074-075. && LP/CME/22
Hazardous weather outlook, Feb 8, 7:47 PM CST, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 747 PM CST Wed Feb 8 2023 ARZ074-075-LAZ007>009-MSZ018-029-030-032>034-038-040-041-046-052- 057-058-100200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-Webster- Clay-Choctaw-Oktibbeha-Washington-Winston-Issaquena-Sharkey- Kemper-Lauderdale-Jasper-Clarke- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ019-100200- Sunflower- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, a few downed trees and power lines are possible due to sustained winds ranging up to 25 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>028-035>037-042>045-050-051-100200- Grenada-Carroll-Montgomery-Humphreys-Holmes-Attala-Yazoo- Madison MS-Leake-Neshoba-Scott-Newton- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and small hail. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ031-039-100200- Lowndes-Noxubee- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-016-023>025-100200- Richland-Madison LA-Franklin LA-Catahoula-Tensas- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ047-053>056-059-061>065-072-100200- Warren-Claiborne-Copiah-Simpson-Smith-Jefferson-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Marion- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and small hail. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ048-049-100200- Hinds-Rankin- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and small hail. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight, weak trees and limbs may break and fall due to sustained winds up to 20 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ026-MSZ060-066-073-074-100200- Concordia-Adams-Jones-Lamar-Forrest- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of and northeast Louisiana. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ025-100200- Leflore- 747 PM CST Wed Feb 8 2023 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and small hail. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, a few downed trees and power lines are possible due to sustained winds ranging up to 25 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Feb 8, 8:17 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 3 SW TILTON 31.39N 90.07W
02/08/2023 LAWRENCE MS EMERGENCY MNGR
SHINGLES OFF A HOME AND WINDOWS BLOWN OUT.
BARN WITH TIN BLOWN OFF AND ROUGHLY 80% OF
THE ROOF OFF. THIS IS ALONG GIVENS MULLINS
RD.
&&
CELocal storm report, Feb 8, 8:29 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 2 SE BRAXTON 32.00N 89.95W
02/08/2023 SIMPSON MS OFFICIAL NWS OBS
TDS, OLD PINOLA/BRAXTON RD.
&&
CELocal storm report, Feb 8, 8:32 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 5 NNE GWINVILLE 31.81N 89.86W
02/08/2023 SIMPSON MS OFFICIAL NWS OBS
TDS, LARRY WALKER DR.
&&
CESpecial weather statement, Feb 8, 8:53 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
853 PM CST Wed Feb 8 2023
MSZ048-054-062-090345-
Copiah MS-Hinds MS-Lincoln MS-
853 PM CST Wed Feb 8 2023
...Strong thunderstorms will impact portions of northern Lincoln,
southeastern Hinds and Copiah Counties through 945 PM CST...
At 852 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Dentville to near Mccall
Creek. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Dry Grove around 900 PM CST.
Terry around 910 PM CST.
Jackson, Brookhaven and Byram around 915 PM CST.
Wesson around 920 PM CST.
Other locations impacted by these storms include Beauregard and
Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for central,
south central and southwestern Mississippi.
&&
LAT...LON 3161 9063 3161 9069 3214 9055 3239 9007
3225 9021 3220 9018 3218 9024 3215 9025
3209 9025 3209 9023 3202 9024 3202 9022
3201 9023 3187 9014 3184 9016 3183 9015
3174 9017 3172 9024 3158 9025 3143 9063
TIME...MOT...LOC 0252Z 239DEG 42KT 3205 9053 3148 9068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Feb 8, 9:29 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
929 PM CST Wed Feb 8 2023
MSZ055-064-065-090415-
Jefferson Davis MS-Covington MS-Simpson MS-
929 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of southeastern
Simpson, northwestern Covington and northwestern Jefferson Davis
Counties through 1015 PM CST...
At 929 PM CST, Doppler radar was tracking a strong thunderstorm near
Prentiss, or 16 miles west of Collins, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Magee, Prentiss, Mount Olive and Clem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for south
central, central and southeastern Mississippi.
&&
LAT...LON 3164 8991 3192 8970 3187 8965 3178 8965
3179 8956 3176 8953 3158 8986
TIME...MOT...LOC 0329Z 223DEG 24KT 3165 8983
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLLocal storm report, Feb 8, 9:31 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 ESE BRAXTON 32.01N 89.94W
02/08/2023 SIMPSON MS 911 CALL CENTER
TREES DOWN NEAR SAWMILL ROAD AND HIGHWAY
149, BLOCKING THE ROAD.
0822 PM TSTM WND DMG 3 NE GWINVILLE 31.79N 89.86W
02/08/2023 SIMPSON MS 911 CALL CENTER
TREES DOWN ON MT ZION ROAD.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:09 PM CST | Special Weather Statement | JAN | Grenada | 36 min |
| Feb 8, 6:36 PM CST | Special Weather Statement | JAN | Leflore | 24 min |
| Feb 8, 6:48 PM CST | Special Weather Statement | JAN | Lawrence | 42 min |
| Feb 8, 7:02 PM CST | Special Weather Statement | JAN | Adams | 43 min |
| Feb 8, 7:13 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 46 min |
| Feb 8, 7:24 PM CST | Severe Thunderstorm Warning | JAN | Adams | 49 min |
| Feb 8, 7:55 PM CST | Flash Flood Warning | JAN | Lawrence, Lincoln | 2 hr |
| Feb 8, 7:59 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 61 min |
| Feb 8, 8:04 PM CST | Special Weather Statement | JAN | Simpson | 41 min |
| Feb 8, 8:08 PM CST | Tornado Warning | JAN | Rankin, Simpson | 26 min |
| Feb 8, 8:19 PM CST | Tornado Warning | JAN | Jefferson Davis, Rankin, Simpson, Smith | 56 min |
| Feb 8, 8:53 PM CST | Special Weather Statement | JAN | Copiah, Lincoln | 52 min |
| Feb 8, 9:05 PM CST | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Feb 8, 9:29 PM CST | Special Weather Statement | JAN | Covington | 46 min |
| Feb 8, 9:48 PM CST | Special Weather Statement | JAN | Leake, Scott | 27 min |
| Feb 8, 9:50 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 40 min |
| Feb 8, 10:03 PM CST | Special Weather Statement | JAN | Smith | 42 min |
| Feb 8, 10:06 PM CST | Special Weather Statement | JAN | Attala | 39 min |
| Feb 8, 10:21 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Feb 8, 10:46 PM CST | Special Weather Statement | JAN | Kemper, Neshoba, Oktibbeha, Winston | 59 min |
| Feb 8, 10:59 PM CST | Special Weather Statement | JAN | Lauderdale | 61 min |
| Feb 8, 11:59 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 91 min |
| Feb 9, 8:03 AM CST | River Flood Warning | JAN | Noxubee | 25 hr |
| Feb 9, 10:22 AM CST | River Flood Warning | JAN | Carroll, Leflore | 58 hr |
| Feb 9, 5:45 AM CST | River Flood Warning | JAN | Franklin | 39 hr |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.